Michigan, 2002Damaging Wind in Michigan, June 3, 2002
June 3, 2002 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 3, 2:12 AM EST, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 3, 2:12 AM EST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 AM EST MON JUN 3 2002
FCST CONCERNS REMAIN TSRA CHANCES THROUGH SHORT TERM AND TEMPS. SFC
ANALYSIS SHOWS QSTNRY FNT FM SRN INDIANA TO SRN IA. MCS HAS
DEVELOPED ACRS SRN MN AND WI IN AREA OF STRONG WAA ON NOSE OF H85
LLJ AND ITS INTERACTION WITH H85 WARM FRONT. INITIAL FCST CONCERN
IS MOVEMENT OF THIS SYSTEM THIS MORNING. LATEST 3 HR PRES CHANGE
SHOWING PRES FALLS FROM SRN MN TO NW IN. H8-H3 THICKNESS PATTERN
SUGGEST TSRA TO BEGIN MOVING SE AS IS MOVES AWAY FROM STRONGEST H85
WINDS AND FOLLOWS MOISTURE/INSTABILITY GRADIENT. SOUTHEAST
MOVEMENT NOW BEING SEEN IN REGIONAL RADAR COMPOSITE WHICH SHOWS
ACTIVITY INCREASING OVR SRN WI. PROBLEM IS THAT AS TSRA MOVES AWAY
FROM MOISTURE RICH INFLOW...ACTIVITY WEAKENS ACRS LM AND MI. WAITING
FOR LLJ TO VEER LITTLE MORE...AND THIS BEGINNING AS WLCI3 PROFILER
NOW HAS A WEAK SW WIND. WITH ALL THIS IN MIND...WL CONT HIGHEST POPS
NORTH AND CHC POPS SOUTH. WARM FNT REALLY BEGINS TO LIFT NORTH LATE
TODAY AND TONIGHT. SEVERAL SHORTWAVES TO MOVES ACROSS NRN AREAS DURG
PD...AND WITH DEEP MOISTURE INFLUX...TSRA POSSIBLE ABOUT ANYTIME.
CONCERN THAT SRN AREAS WL BE CAPPED AS MID LEVEL TEMPS WARM. AGAIN
WL CONT HIGHEST POPS NORTH AND CHC SOUTH. MCS POSSIBLE TONIGHT
BUT INTERSECTION OF LLJ AND WARM FRONT NOT AS STRONG AS IT IS
RIGHT NOW. NOSE OF LLJ MAY BE NORTH OF FA...BUT AT ANY RATE...
TSRA WL CONT IN FCST TIL NEXT WAVE MOVES ALONG FRONT AND DRAGS IT
SOUTH OF FA TUE NIGHT. TEMP GRADIENT TO BE PRETTY LARGE ACRS FA.
TIMING AND LOCATION OF FNT WL HAVE BIG IMPACT SO CANNOT GET TOO
DETAILED.
EXTENDED DISCUSSION...
AVN CONTINUES TO TREND TOWARDS DRY WEATHER FOR THURSDAY SO WILL PULL
POPS. DRY FRIDAY INTO THE WEEKEND AS WELL...ALTHOUGH POPS MAY NEED
TO BE ADDED FOR SUNDAY AS NEW AVN SHOWING CDFROPA THAT DAY WITH
PLENTY OF QPF. FOR NOW WILL MERELY INCR CLD COVER AND LET LATER
SHIFT DECIDE ABOUT POPS DY7.
.IWX...NONE.
LASHLEY/12
In the hours before
Special weather statement, Jun 3, 5:35 AM EST, 3 hours 47 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-031830-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 AM EST MON JUN 3 2002
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH TUESDAY...
THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR TODAY...TONIGHT AND TUESDAY...ACROSS NORTHERN
INDIANA...NORTHWEST OHIO...AND SOUTHWEST LOWER MICHIGAN. THE MAIN
HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.
A WARM FRONT WILL MOVE NORTH TODAY AND WILL BE ACROSS NORTHERN
INDIANA AND NORTHWEST OHIO BY THIS EVENING. THUNDERSTORMS ARE
EXPECTED NEAR AND NORTH OF THIS FRONT. LARGE HAIL WILL BE POSSIBLE
WITH THUNDERSTORMS NORTH OF THE FRONT. THUNDERSTORMS THAT FORM NEAR
OR SOUTH OF THE FRONT WILL HAVE THE POTENTIAL FOR LARGE HAIL
AND DAMAGING WINDS OF 60 MPH OR GREATER. AN ISOLATED TORNADO IS ALSO
POSSIBLE WITH SEVERE THUNDERSTORMS ALONG OR CLOSE TO THE WARM FRONT.
IN ADDITION...ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 1 TO 2
INCH RAINFALL AMOUNTS IN A VERY SHORT PERIOD OF TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Thunderstorm Wind, Berrien
- When
- June 3, 9:22 AM EST
- Where
- Berrien County, 2 mi E of Spinks Corners
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.100, -86.283
Amateur radio reported trees and power lines down at SR 152 and 140 or 2 miles east of Spinks Corner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Illinois, June 3, 20021 death · 1 injured · 1 event
- Flooding and Hail in Wisconsin, June 3, 2002$321,000 · 58 kt wind · 16 events
- Hail and Damaging Winds in Georgia, June 3, 2002$164,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Ohio, June 3, 2002$137,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Iowa, June 3 to 4, 20021 in hail · 47 events
- Lightning Strike in North Carolina, June 3 to 4, 2002$50,000 · 1 event
- Flash Flooding and Flooding in Illinois, June 3 to 4, 20021 injured · 1 in hail · 22 events
- Tornadoes and Hail in Colorado, June 3, 2002F0 · 24 events
- Hail in Colorado, June 3, 2002$25,000 · 1.75 in hail · 1 event
- Hail in Colorado, June 3, 20022 in hail · 15 events
- Hail in Kansas, June 3, 20021.75 in hail · 11 events
- Flood and Hail in Illinois, June 3, 200252 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301058.